Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Heart palpitaions, have costochondritis, sore sternum & rib. Cause & are all related?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have been having heart palpitations for weeks now, and have serious costochondritis is this the cause of the palpitations.My sterum is sore and ribs.
Posted Tue, 22 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Costochondritis is inflammation of costochondral joints. It is mostly due to a genetic predisposition. There are some autoimmune disorders also which need to be ruled out for their association like- fibromyalgia, psoriatic arthritis, ankylosing spondylitis reactive arthritis, and inflammatory bowel disease (such as ulcerative colitis and Crohn's disease).
Palpitations are not associated with this inflammatory disorder.
Certain things may contribute to palpitation like dehydration or electrolyte abnormalities, excessive coffee intake, stres and anxiety, hormonal imbalance, cardiac problems, etc. I would suggest you drink a generous amount of an electrolyte beverage such as Gatorade for the next 24 hours. If your symptoms persist or if you feel chest pain, faintness, nausea or significant shortness of breath then you should see a physician for a full physical examination and consultation.
I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor